Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 166, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 23, 2017, 4:35 PM CDT for Stonewall County, Texas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2017, 4:35 PM CDT (21:35 UTC)
- Expired
- Jun 23, 2017, 5:00 PM CDT
- In force
- 25 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Stonewall County, TX
The radar
The Dyess AFB radar (KDYX), 104 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.6 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 653 J/kg
- Mixed-layer CIN
- -379 J/kg
- Mixed-layer LCL
- 2522 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
950
WUUS54 KLUB 232135
SVRLUB
TXC433-232200-
/O.NEW.KLUB.SV.W.0166.170623T2135Z-170623T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
435 PM CDT FRI JUN 23 2017
The National Weather Service in Lubbock Texas has issued a
* Severe Thunderstorm Warning for...
Southeastern Stonewall County in northwestern Texas...
* Until 500 PM CDT
* At 434 PM CDT, a severe thunderstorm was located 7 miles northwest
of Hamlin, moving south at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
southeastern Stonewall County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3307 10030 3303 10004 3296 10005 3296 10033
TIME...MOT...LOC 2134Z 009DEG 19KT 3298 10018
HAIL...1.00IN
WIND...60MPH
$$
JGDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:06 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jun 23, 3:06 PM CDT, 1 hour 29 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 306 PM CDT Fri Jun 23 2017 .DISCUSSION... Convective chances are somewhat unclear from this afternoon through the next several days. Convection has developed along an advancing cold frontal boundary oriented east-west from the southern South Plains through the southern Rolling Plains. Temperatures in excess of 100 degrees with surface dew points around 50 will support high bases and therefore a wind threat. This front will bring markedly stronger northeasterly winds and these winds will continue overnight. This cold front will bring a very welcome break to the oppressive heat we have experienced that past week or so. Surface ridging will build in overnight behind this front with decreasing winds by mid morning. A subtle short wave aloft may bring thunderstorms from southwestern Oklahoma to the Rolling Plains tonight. However, this convective activity is far from certain. It is now supported by the HRRR and is supported by the TTU WRF to an extent. Elevated instability above the frontal boundary will not be in short supply within strong moist southeasterly winds giving some confidence in this possible overnight convection. Extensive low level stratus casts doubt on convective chances for Saturday especially during the daytime hours. Moist isentropic upglide will keep elevated instability around the area which may be enough to generate scattered showers and thunderstorms. Models are again mixed on how Saturday will play out but widespread severe convection is not anticipated. Northwest flow storms will be more difficult to come by on Saturday evening but will have stronger chances on Sunday evening. Low level flow will be more out of the southeast rather than east with increased instability across the area into eastern New Mexico. Another day with possible northwest flow storms will occur on Monday with a continued weak upper level ridge to the west. This upper ridge will be suppressed for several days this weekend into early next week as an upper level system moves into British Columbia. Tuesday and beyond bring more uncertainty to the forecast as the upper level ridge begins to strengthen again leading to increasing heights. Models are differing on the strength of the system moving out of British Columbia which will affect the strength of the upper ridge. However, this may only mean a difference locally of either 90 or 100 degrees by late next week. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 01
Hazardous weather outlook, Jun 23, 4:52 AM CDT, 11 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 452 AM CDT Fri Jun 23 2017 TXZ021>044-241000- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 452 AM CDT Fri Jun 23 2017 This Hazardous Weather Outlook is for the South Plains...Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and Tonight A cold front will move into the South Plains area this morning and move to near a Plains to Guthrie line by mid afternoon. Isolated to scattered thunderstorms are expected to form along this front after 2 PM. Hot temperatures will lead to these storms having high bases which will lead to a threat for wind gusts to 65 mph. Some hail to near the size of quarters may also be possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There is a limited threat for localized flooding with thunderstorms that affect the area this weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon across the southern South Plains and southern Rolling Plains.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 8:13 PM CDT | Special Weather Statement | LUB | Parmer | 32 min |
| Jun 22, 8:20 PM CDT | Special Weather Statement | LUB | Cochran | 25 min |
| Jun 22, 8:52 PM CDT | Special Weather Statement | LUB | Cochran | 23 min |
| Jun 22, 9:16 PM CDT | Special Weather Statement | LUB | Yoakum | 29 min |
| Jun 22, 9:42 PM CDT | Special Weather Statement | LUB | Terry, Yoakum | 33 min |
| Jun 22, 10:53 PM CDT | Special Weather Statement | LUB | Yoakum | 37 min |
| Jun 22, 10:55 PM CDT | Special Weather Statement | LUB | Swisher | 35 min |
| Jun 22, 11:35 PM CDT | Special Weather Statement | LUB | Floyd | 25 min |
| Jun 23, 6:38 PM CDT | Special Weather Statement | LUB | Lynn, Terry | 22 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.